Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 1, NWS Fort Worth, TX

December 31, 2020Collin County, Texas

NWS Fort Worth, TX issued this river flood warning at Dec 31, 2020, 7:04 PM CST for Collin County, Texas. It took effect at Dec 31, 2020, 9:38 PM CST. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
Dec 31, 2020, 7:04 PM CST (01:04 UTC)
In effect from
Dec 31, 2020, 9:38 PM CST
Expired
Jan 1, 2021, 7:30 PM CST
In force
22 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Collin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 98 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork Trinity River at McKinney (MCKT2). The gauge peaked at 16.46 ft at Jan 1, 2021, 5:00 AM CST.

actionminormoderate510152001/0101/0201/03
Action stage
14 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08059000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

276 
WGUS44 KFWD 010104
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
704 PM CST Thu Dec 31 2020

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  East Fork Trinity River At McKinney affecting Collin County.

  Sister Grove Creek Near Blue Ridge affecting Collin County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/fwd.


TXC085-011915-
/O.NEW.KFWD.FL.W.0001.210101T0338Z-210102T0130Z/
/MCKT2.1.ER.210101T0338Z.210101T0600Z.210101T1330Z.NO/
704 PM CST Thu Dec 31 2020

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the East Fork Trinity River At McKinney.
* Until Friday evening.
* At 6:30 PM CST Thursday the stage was 15.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 16.3 feet just after midnight tonight. 
  It will then fall below flood stage tomorrow morning.
* Impact...At 16.0 feet, Minor out of bank flooding will begin along 
  the river.


&&

LAT...LON 3325 9654 3315 9649 3315 9661 3322 9667

$$

TXC085-011915-
/O.NEW.KFWD.FL.W.0002.210101T0455Z-210101T2123Z/
/BVWT2.1.ER.210101T0455Z.210101T0600Z.210101T0922Z.NO/
704 PM CST Thu Dec 31 2020

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the Sister Grove Creek Near Blue Ridge.
* From this evening to Friday afternoon.
* At 5:30 PM CST Thursday the stage was 19.4 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 24.9 feet just after midnight tonight. 
  It will then fall below flood stage late tonight.
* Impact...At 24.0 feet, Minor out of bank flooding along the creek 
  is expected. Rural roads, along with farm and ranch land near the 
  creek, will begin to flood.


&&

LAT...LON 3329 9641 3325 9641 3325 9654 3329 9654

$$

Prater
3 follow-up statements
163 
WGUS84 KFWD 011359
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
759 AM CST Fri Jan 1 2021

...The Flood Warning is extended for the following rivers in Texas...

  East Fork Trinity River At McKinney affecting Collin County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/fwd.


TXC085-020800-
/O.EXT.KFWD.FL.W.0001.000000T0000Z-210102T1030Z/
/MCKT2.1.ER.210101T0252Z.210101T1315Z.210101T2230Z.NO/
759 AM CST Fri Jan 1 2021

...The Flood Warning is now in effect until late tonight...

The Flood Warning continues for
  the East Fork Trinity River At McKinney.
* Until late tonight.
* At 7:30 AM CST Friday the stage was 16.5 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage this 
  afternoon and continue falling to near 5.5 feet by Wednesday 
  morning.
* Impact...At 16.0 feet, Minor out of bank flooding will begin along 
  the river.


&&

LAT...LON 3325 9654 3315 9649 3315 9661 3322 9667

$$

Bonnette
664 
WGUS84 KFWD 011904
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
104 PM CST Fri Jan 1 2021

...The Flood Warning is extended for the following rivers in Texas...

  East Fork Trinity River At McKinney affecting Collin County.

...The Flood Warning continues for the following rivers in Texas...

  Trinity River At Trinidad affecting Navarro and Henderson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/fwd.


TXC085-021230-
/O.EXT.KFWD.FL.W.0001.000000T0000Z-210102T1224Z/
/MCKT2.1.ER.210101T0252Z.210101T1315Z.210102T0024Z.NO/
104 PM CST Fri Jan 1 2021

...The Flood Warning is now in effect until tomorrow morning...

The Flood Warning continues for
  the East Fork Trinity River At McKinney.
* Until Saturday morning.
* At 12:30 PM CST Friday the stage was 16.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage this 
  evening and continue falling to 5.4 feet early Wednesday afternoon.
* Impact...At 16.0 feet, Minor out of bank flooding will begin along 
  the river.


&&

LAT...LON 3325 9654 3315 9649 3315 9661 3322 9667

$$

TXC213-349-021315-
/O.EXT.KFWD.FL.W.0005.210102T0210Z-210103T1612Z/
/TDDT2.1.ER.210102T0210Z.210102T1200Z.210103T0412Z.NO/
104 PM CST Fri Jan 1 2021

...The Flood Warning is now in effect until late Sunday morning...

The Flood Warning continues for
  the Trinity River At Trinidad.
* From this evening to Sunday morning.
* At 12:00 PM CST Friday the stage was 30.2 feet.
* Flood stage is 33.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  evening to a crest of 34.4 feet tomorrow morning. It will then 
  fall below flood stage late tomorrow evening.
* Impact...At 33.0 feet, Minor flooding occurs along the right bank 
  of the river. Low woodlands for one mile along right bank will 
  begin to flood.


&&

LAT...LON 3222 9613 3207 9600 3206 9613 3219 9626

$$

Prater
991 
WGUS84 KFWD 020126
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
726 PM CST Fri Jan 1 2021

...The Flood Warning is extended for the following rivers in Texas...

  Trinity River At Trinidad affecting Navarro and Henderson 
  Counties.

...The Flood Warning is cancelled for the following rivers in 
Texas...

  East Fork Trinity River At McKinney affecting Collin County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/fwd.


TXC085-020230-
/O.CAN.KFWD.FL.W.0001.000000T0000Z-210102T0126Z/
/MCKT2.1.ER.210101T0252Z.210101T1315Z.210102T0024Z.NO/
726 PM CST Fri Jan 1 2021

...The Flood Warning for the East Fork Trinity River At McKinney has 
been cancelled...

The Flood Warning is cancelled for
  the East Fork Trinity River At McKinney.
* At 6:30 PM CST Friday the stage was 15.8 feet.
* Flood stage is 16.0 feet.
* Forecast...The river is expected to fall to 5.4 feet early 
  Wednesday afternoon.


&&

LAT...LON 3325 9654 3315 9649 3315 9661 3322 9667

$$

TXC213-349-021930-
/O.EXT.KFWD.FL.W.0005.210102T0126Z-210103T1612Z/
/TDDT2.1.ER.210101T2335Z.210102T1200Z.210103T0412Z.NO/
726 PM CST Fri Jan 1 2021

...The Flood Warning is now in effect until late Sunday morning...

The Flood Warning continues for
  the Trinity River At Trinidad.
* From this evening to Sunday morning.
* At 6:00 PM CST Friday the stage was 33.2 feet.
* Flood stage is 33.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 34.4 feet 
  tomorrow morning. It will then fall below flood stage late 
  tomorrow evening.
* Impact...At 33.0 feet, Minor flooding occurs along the right bank 
  of the river. Low woodlands for one mile along right bank will 
  begin to flood.


&&

LAT...LON 3222 9613 3207 9600 3206 9613 3219 9626

$$

79

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Dec 31, 3:28 PM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Dec 31, 3:28 PM CST, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
328 PM CST Thu Dec 31 2020

...New Long Term...

.SHORT TERM... /Issued 246 PM CST Thu Dec 31 2020/
/This afternoon through Friday morning/

It looks like the cold and rainy forecast for today is playing out
pretty well. Expect widespread light/moderate rain with some heavy
rain through the evening. Minor flooding will be possible east of
I-35 where a Flash Flood Watch is in effect. We can't rule out
some isolated flash flooding, mainly across the southern counties
where another band on rain is currently moving in from the
south. The good news is that most of the activity east of I-35
will come to an end in the next few hours as dry air moves in from
the south.

Otherwise, the main focus of the forecast is to continue to talk
about the winter weather potential this evening and tonight, mainly
west of US-281. With temperatures already at or near 32 degrees
across the far western counties, some freezing rain may occur
through early evening. Light accumulations will be possible on
elevated surfaces. The precipitation will eventually mix or
transition to snow this evening and tonight. Looking at the model
frontogenesis and EPV data for tonight, it doesn't appear that we
will have the potential for mesoscale snow banding as moisture
gets wrapped around the upper low. This means that the overall
snow accumulations are in good shape at this time. Expect snow
totals up to 2" in the advisory area and 2-4" in the warning area.
Nevertheless, we can't rule out some isolated higher amounts
across some locations. This may result in travel impacts during
the overnight hours.

Another challenging part of tonight's forecast and what we are less
confident in is how far east the rain/snow line will develop.
We can't rule out a brief chance of rain/snow along I-35 around
midnight, but surface temperatures are expected to remain above
freezing. While most of the precipitation should end by Friday
morning, there is a chance for some lingering flurries and/or
drizzle along the Red River through mid-morning.

Sanchez

&&

.LONG TERM... /NEW/
/Friday morning through Thursday/

Some lingering drizzle or flurries will dissipate by mid morning
as isentropic downglide/subsidence occurs in the wake of the upper
level storm system. However the low clouds will be slow to clear
out and may even fill back in for any areas that do see some brief
sun. Therefore 2021 will start off cloudy and chilly with highs
struggling to climb. Highs will be in the mid to upper 30s in the
western areas to the mid 40s over the southeast zones. Clouds are
unlikely to clear Friday night, which may be good news since
there were some indications that fog or freezing fog would try to
develop especially over our wet ground. This should keep lows a
little warmer than previously expected in the low to mid 30s.

Some uncertainty exists in the forecast Saturday morning as an
upper level trough moves across the southern Plains. While the
lift with this system will be strong, indications were that it
would be starved for moisture. The NAM/GFS/ECMWF have trended
toward a little more moisture and saturation. This may be enough
to produce some snow flurries or light snow across the northern
zones Saturday morning. Have included a slight chance of flurries
and we'll continue to monitor this potential. Otherwise the upper
trough will clear our region during the day and this should bring
clearing skies. Temps will warm into the 50s with more afternoon
sunshine.

Weak ridging aloft will prevail Sunday through Tuesday with fair
skies, light winds, and gradually moderating temperatures. Highs
will reach the 60s areawide Monday and Tuesday.

The next system will quickly approach Tuesday night and bring
stronger return flow and increasing moisture over the region. This
system should have enough moisture and lift for a chance of
showers and storms on Wednesday, with the best chances over the
eastern parts of the region. Dry and seasonable weather will
prevail Thursday.

TR.92

&&

.AVIATION... /Issued 246 PM CST Thu Dec 31 2020/
/18Z TAFs/

Concerns...A mix of MVFR to IFR ceilings and visibilities due to
widespread rain. Slight chance of rain/snow mix tonight across the
western TAF sites. Strong northerly winds through tonight,
shifting to the west/northwest on Friday.

Expect poor flying conditions to continue through Friday caused by a
mix of low ceilings and visibility, precipitation, and gusty
northerly winds. As the upper level low travels across Texas this
evening, we will see wintry precipitation develop mainly west of
US-281. While the exact location of the transition between rain
and snow is still unclear, there's a chance that at least FTW and
AFW will see some of the rain/snow mix tonight. We think that the
best window for this to occur will be around midnight. For now, we
introduced RNSN for FTW and AFW between 04-06Z, but we will
monitor the trends and adjust the forecast as needed.

Precipitation will exit our area by Friday morning, but the clouds
and BR will be slow to erode. We anticipate that cigs will
eventually improve to MVFR by late Friday morning or early
afternoon.

Sanchez

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    35  41  34  52  33 /  90   5   0   0   0
Waco                36  44  32  54  33 /  70   0   0   0   0
Paris               38  42  35  47  31 / 100  10   0   5   0
Denton              35  40  33  51  28 /  90  10   0   5   0
McKinney            36  41  34  50  31 /  90   5   0   0   0
Dallas              37  42  35  52  36 /  90   5   0   0   0
Terrell             37  42  35  51  32 /  80   0   0   0   0
Corsicana           38  44  35  53  36 /  70   0   0   0   0
Temple              35  46  32  55  33 /  60   0   0   0   0
Mineral Wells       33  39  31  51  30 /  90  10   0   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 6 PM CST this evening for TXZ094-095-
105>107-120>123-135-146>148-161-162-175.

Winter Weather Advisory until 6 AM CST Friday for TXZ091-101-102-
116-117-130>132-141>143-156.

Winter Storm Warning until 6 AM CST Friday for TXZ100-115-129.

&&
Hazardous weather outlook, Dec 31, 2:47 PM CST, 4 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
247 PM CST Thu Dec 31 2020

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-012100-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
247 PM CST Thu Dec 31 2020

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This afternoon and tonight.
Widespread rain with embedded thunderstorms will continue through
early this evening before ending from south to north. While severe
weather is not expected, the threat for flooding will continue east
of I-35 where a Flash Flood Watch is in effect through 6pm.

A Winter Storm Warning has been issued for Young, Stephens and
Eastland counties. Freezing rain may occur in this area this
afternoon resulting in minor ice accumulations. A transition to snow
is expected this evening with accumulations of 2 to 4 inches, with
isolated higher amounts possible. Hazardous travel conditions may
result, especially this evening into Friday morning.

A Winter Weather Advisory has been issued for remaining locations
along and west of a Bowie to Glen Rose to Lampasas line where some
snow is possible tonight. Total snowfall accumulations of up to 2
inches may cause minor impacts to travel.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Following a few dry days, thunderstorm chances will return to the
area next Wednesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.

In the hours before

Special weather statement, Dec 31, 5:58 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
558 PM CST Thu Dec 31 2020

TXZ103-104-118-119-010100-
Denton-Collin-Tarrant-Dallas-
Including the cities of Carrollton, Denton, Lewisville,
Flower Mound, Plano, McKinney, Allen, Frisco, Fort Worth,
Arlington, and Dallas
558 PM CST Thu Dec 31 2020

...SIGNIFICANT WEATHER ADVISORY FOR DENTON...TARRANT...COLLIN AND
DALLAS COUNTIES UNTIL 700 PM CST...

At 554 PM CST, Doppler radar was tracking a band of gusty winds
developing over the DFW Metroplex.

Wind gusts up to 40-50 mph will be possible along the back edge
of the rain.

Bonnette

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 7:04 PM CSTRiver Flood WarningFWDCollin20 hr
Dec 31, 9:44 PM CSTRiver Flood WarningFWDDallas25 hr
Dec 31, 9:45 PM CSTRiver Flood WarningFWDDelta, Hopkins15 hr
Jan 1, 11:43 AM CSTRiver Flood WarningFWDHenderson, Navarro3 days

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.